Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 25, 2021, 3:11 PM MDT for Piute County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 3:11 PM MDT (21:11 UTC)
- Expired
- Jul 25, 2021, 3:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
County Piute County, UT
The radar
The Cedar City radar (KICX), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS85 KSLC 252111 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 311 PM MDT Sun Jul 25 2021 UTZ125-126-252145- Upper Sevier River Valleys UT-Southern Mountains UT- 311 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GARFIELD AND EAST CENTRAL IRON COUNTIES UNTIL 345 PM MDT... At 310 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 13 miles north of Panguitch, or 18 miles southwest of Junction...moving southwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Panguitch. This includes US Route 89 between mile markers 129 and 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3813 11247 3804 11228 3778 11241 3792 11270 TIME...MOT...LOC 2110Z 032DEG 12KT 3803 11243 $$ ND
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:08 AM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 10:08 AM MDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1008 AM MDT Sun Jul 25 2021 .SYNOPSIS...Drier air will remain over northern Utah and southwest Wyoming today. Deep moisture will linger across southern Utah, leading to showers and thunderstorms with localized heavy rainfall. The moisture will spread northward again Monday into Tuesday. Unsettled conditions will continue for much of the week. && .DISCUSSION...High pressure remains centered just west of Utah and southwest Wyoming this morning as an upper low moves across Arizona. North to northeast flow aloft has allowed for a hot, dry, and smoky airmass to move across northern Utah, with some additional reduction in visibility and air quality anticipated today. Meanwhile, deeper moisture lingers over southern Utah, particularly the southwest corner where PWs are approaching 1.4 inch. Anticipating another round of showers and thunderstorms developing this afternoon as daytime heating increases instability, with any storms that develop capable of producing heavy rain that could result in flash flooding. Going Flash Flood Watch covers the highest threat area well. By Monday, the Arizona low is expected to reach the southern California coast, shifting the ridge axis just east of the area and allowing a more southerly flow to develop. This will allow the moisture pooled over the Desert Southwest to spread northward, into central Utah by Monday afternoon and across much of the area by Tuesday. This will result in a more widespread threat of convection and will also act to decrease the amount of smoke over northern Utah. Little change in the pattern is anticipated during the middle to latter part of the week, so unsettled conditions are expected to continue. No updates expected to the forecast this morning. && .AVIATION...KSLC...VFR conditions are expected throughout the day at the SLC terminal with mostly clear skies. Smoke in the air will result in some reduction in visibility, with a 20 percent chance of periods of MVFR conditions late this afternoon into early this evening. Southeast winds are expected to shift to the northwest between 18Z and 20Z. Rest of Utah and southwest Wyoming...Showers and thunderstorms are expected to develop across southern Utah this afternoon into early this evening. Gusty and erratic winds can be expected in and around thunderstorm areas. Brief intermittent MVFR conditions can be expected at terminals directly impacted by thunderstorms, otherwise expect VFR conditions to persist outside thunderstorm areas. Over northern Utah and southwest Wyoming, there is a 30 percent chance that smoke will result in some pockets of MVFR conditions late this afternoon into early this evening, with VFR conditions prevailing otherwise. && .FIRE WEATHER...A moist airmass remains in place across southern Utah today. This will lead to scattered wet thunderstorms across the area this afternoon into this evening, with the strongest storms expected across southwest Utah. Meanwhile, northern Utah will remain hot, dry, and stable. Southerly flow will return tomorrow as high pressure rebounds and shifts east. This will spread moisture back northward, through at least central Utah tomorrow and northern Utah by Tuesday. Unsettled weather will then continue through the week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch through this evening for UTZ123>125. WY...None. && Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 25, 6:18 AM MDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 618 AM MDT Sun Jul 25 2021 UTZ101>131-WYZ021-261300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 618 AM MDT Sun Jul 25 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms capable of producing heavy rain, gusty winds, and hail will once again occur this afternoon and evening. The strongest storms are expected across southwest Utah where a potential for flash flooding exists, especially in prone areas such as slot canyons, burn scars, areas of steep terrain, and normally dry washes and streams. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moisture will spread northward Monday into Tuesday. Daily showers and thunderstorms capable of heavy rain, gusty winds and small hail will occur each afternoon and evening across much of the forecast area through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 25, 2:49 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 249 PM MDT Sun Jul 25 2021 UTZ125-126-252115- Upper Sevier River Valleys UT-Southern Mountains UT- 249 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD AND NORTHEASTERN IRON COUNTIES UNTIL 315 PM MDT... At 248 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 14 miles southwest of Junction...moving west at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of northwestern Garfield and northeastern Iron Counties. This includes the following highways... Interstate 15 near mile marker 100. US Route 89 between mile markers 138 and 155. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3814 11225 3796 11222 3788 11259 3814 11263 TIME...MOT...LOC 2048Z 082DEG 15KT 3804 11234 ND
Special weather statement, Jul 25, 2:53 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 253 PM MDT Sun Jul 25 2021 UTZ122-125-252130- Southwest Utah UT-Southern Mountains UT- 253 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND NORTHEASTERN IRON COUNTIES UNTIL 330 PM MDT... At 253 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Beaver...moving southwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Beaver, Minersville and Adamsville. This includes the following highways... Interstate 15 between mile markers 104 and 113. Utah Route 21 between mile markers 90 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3836 11278 3828 11257 3801 11273 3816 11302 TIME...MOT...LOC 2053Z 032DEG 13KT 3827 11274 ND
Special weather statement, Jul 25, 3:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 311 PM MDT Sun Jul 25 2021 UTZ125-126-252145- Upper Sevier River Valleys UT-Southern Mountains UT- 311 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GARFIELD AND EAST CENTRAL IRON COUNTIES UNTIL 345 PM MDT... At 310 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 13 miles north of Panguitch, or 18 miles southwest of Junction...moving southwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Panguitch. This includes US Route 89 between mile markers 129 and 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3813 11247 3804 11228 3778 11241 3792 11270 TIME...MOT...LOC 2110Z 032DEG 12KT 3803 11243 ND
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:17 PM MDT | Special Weather Statement | SLC | Garfield | 28 min |
| Jul 24, 8:08 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Jul 25, 2:25 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 25, 2:49 PM MDT | Special Weather Statement | SLC | Piute | 26 min |
| Jul 25, 2:53 PM MDT | Special Weather Statement | SLC | Beaver | 37 min |
| Jul 25, 3:18 PM MDT | Special Weather Statement | SLC | Sevier | 27 min |
| Jul 25, 3:33 PM MDT | Special Weather Statement | SLC | Iron | 27 min |
| Jul 25, 3:49 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 26 min |
| Jul 25, 4:11 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 25, 4:21 PM MDT | Special Weather Statement | SLC | Washington | 24 min |
| Jul 25, 4:29 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
| Jul 25, 4:41 PM MDT | Special Weather Statement | SLC | Washington | 19 min |
| Jul 25, 4:41 PM MDT | Special Weather Statement | SLC | Iron | 49 min |
| Jul 25, 4:52 PM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 4 hr |
| Jul 25, 5:16 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 25, 5:26 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 19 min |
| Jul 25, 5:42 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 33 min |
| Jul 25, 5:44 PM MDT | Special Weather Statement | SLC | Washington | 31 min |
| Jul 25, 5:52 PM MDT | Special Weather Statement | SLC | Washington | 23 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.